Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Itching cont.
    avatar
    An_248742 posted:
    Well it happened -- rushed to detox ward onmoday and dried out even though I never abused drugs ever.

    My doc had a theory that I was allergic to all narcotics> As the methadonIy may be a while before this clars up.

    Being allergic to narcotics has made my like a lot worse as my pain is a level of 10 and there is not much I can do.
    my docwanted me on cymbalta but my drug store wanTs, and believe it!, $875 for a months prescription with my drug insurance.

    What the **** is this about it? My pain is at 10 and That bottle will take my whole SS check. NO CAN DO!
    Reply
     
    avatar
    Anon_57995 responded:
    You can ask your doctor if he'll prescribe something similar to Lyrica, but with a generic.

    Generics generally cost far-less than band name meds, such as Lyrica.
     
    avatar
    annette030 responded:
    Itching is either a side effect, or an allergic reaction to opioids, your body doesn't know if you were taking them legally or illegally. Use or abuse doesn't really matter in this case. I hope you are feeling better by now.

    Take care, Annette
     
    avatar
    ed_1945 replied to annette030's response:
    Thank yo, Annette. You've hit the nail on the head completely. The itching is fading but the rheumatoid arthritis lives on.

    "Look Ma! No Opiates!"

    Still a little too much trouble here, but thank you.


    .
     
    avatar
    annette030 replied to ed_1945's response:
    I hope you are feeling better.

    From what I have read in my drug book, allergic reactions usually have hives (an allergic rash), along with the itching, but opioid side effects have itching, but NO hives.

    It is very important for the doctor to know the difference.

    Take care, Annette


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Judging people with or without chronic pain
    I try not to judge people by anything they do if they aren't hurting themselves or someone else. Unfortunately, I know that I've been judge ... More
    Was this Helpful?
    1 of 8 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.